Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Hypothalmic Hypoglycemia
    avatar
    gengal4 posted:
    I got more information about my daughter's hypoglycemia. I took the log book showing her blood sugars to her specialist, and they said they prefer to hear from the patient by email. They took copies of the log book, and I had her email the doctor saying how she is feeling. He says she has Hypothalmic Hypoglycemia, and may need Glucagon injections to tolerate the Oral Hyoglycemics. He says it may take months to correct her condition. The word injections made her break out in hives! I had her write back via email asking if she should keep Glucagon tablets and candy in her purse to treat the low blood sugars. Her diet is great for anyone very health conscious, but maybe she needs simple carbs for this time.
    I looked up Hypothalmic Hypoglycemia on the Internet, and even being an LVN, the articles were so far over my head I got a nosebleed. LOL!
    I made an appointment for her with another diabetes doctor for this morning for a second opinion. I will post again after she hears back from Dr. #1, and the second opinion from Dr. #2.
    Donna
    Reply
     
    avatar
    laura2gemini2 responded:
    I dont think it make any sense still...if she has an issue with her hypothalmus, why is she on oral anti-diabetics? Glucagon injections are not fun...I know they can make you sick to your stomach.
     
    avatar
    phototaker responded:
    Wow, I'm really surprised that the doctor prefers e-mail over seeing a patient in person. It sounds to me like maybe he is way too busy to see patients. I'm glad you're seeing a different doctor. Be sure to let us know what is suggested.
     
    avatar
    cookiedog replied to phototaker's response:
    I see medical school professors at two different universities and three doctors in private practice.

    The medical school doctors are all super busy but I have much better communication since they switched to lots of e-mails.

    I sent my food log and BS readings for the last two weeks to my endocinologist today. He has already sent me an e-mail response. There is no way a busy endocrinologist could see every patient every two weeks but he can review my logs that frequently.

    I see him in person and have an A1c every 90 days.


    Helpful Tips

    A Diabetes Reversal StoryExpert
    Many people understand that they can probably improve their diabetes by eating right and exercising, but figuring out how to make it ... More
    Was this Helpful?
    82 of 154 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.